Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Locally convex hypersurfaces of negatively curved spaces

Author: S. Alexander
Journal: Proc. Amer. Math. Soc. 64 (1977), 321-325
MSC: Primary 53C40
MathSciNet review: 0448262
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A well-known theorem due to Hadamard states that if the second fundamental form of a compact immersed hypersurface M of Euclidean space ${E^n}(n \geqslant 3)$ is positive definite, then M is imbedded as the boundary of a convex body. There have been important generalizations of this theorem concerning hypersurfaces of ${E^n},{H^n}$, and ${S^n}$, but there seem to be no versions for hypersurfaces of spaces of variable curvature, and no proofs which generalize to these spaces. Our main result is that Hadamard’s theorem holds in any complete, simply connected Riemannian manifold of nonpositive sectional curvature.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C40

Retrieve articles in all journals with MSC: 53C40

Additional Information

Article copyright: © Copyright 1977 American Mathematical Society